Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 20, 2016, 1:13 PM EDT for Broward County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2016, 1:13 PM EDT (17:13 UTC)
- Expired
- Sep 20, 2016, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS82 KMFL 201713 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT TUE SEP 20 2016 FLZ072-074-172-173-201800- COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- 113 PM EDT TUE SEP 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD COUNTY UNTIL 200 PM EDT... * AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OJUS...OR OVER HALLANDALE. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... PEMBROKE PINES...HOLLYWOOD...MIRAMAR...MIAMI GARDENS... HALLANDALE...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...DANIA BEACH...SUNNY ISLES BEACH...WEST PARK...SUN LIFE STADIUM...OJUS... GOLDEN GLADES...PEMBROKE PARK...GOLDEN BEACH...IVES ESTATES AND HOLLYWOOD DOWNTOWN. LAT...LON 2604 8022 2604 8011 2591 8010 2592 8024 TIME...MOT...LOC 1713Z 319DEG 1KT 2598 8016 $$ SI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 8:17 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Sep 20, 8:17 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Miami FL 817 AM EDT Tue Sep 20 2016 .AVIATION... The weather over South Florida will continue to be influenced by a weak low sitting well to the north northeast. As it meanders around, the wind will continue to be on the light side, although it will have a more north to northwest component to it today. This should keep APF with a dry forecast, and bring another round of showers and storms to the Atlantic coast this afternoon. There is still high uncertainty as to exact timing and location, so have kept the VCTS for most of the afternoon hours. Convection should begin to quiet down as the sun sets, with dry conditions forecast overnight, into tomorrow morning. && .UPDATE... made some changes to the PoP forecast for today, mainly to increase temporal resolution for the convective activity. A blend of synoptic and hi-res models is indicating somewhat lower chances of convection than previously forecast, but still likely in the interior, just west of Miami. However, there is still uncertainty in this, and the metro areas may see convection more widespread than the models are producing this morning. One of the biggest players will be the Atlantic sea breeze, and if it is able to develop better today than yesterday. However, with a somewhat stronger northerly component today, the southern half of the CWA would make sense to see the highest chances. Otherwise, only minor tweaks to account for current conditions. && .PREV DISCUSSION... /issued 404 AM EDT Tue Sep 20 2016/ DISCUSSION... Short Term (Today-Thursday)...sfc high pressure remains in control of the area, with a mid level ridge also remaining aloft over the state and most of the region. Meanwhile, both GFS and ECMWF depict a deepening mid level trough moving eastward across the eastern seaboard and producing a cut-off low by Wednesday. This mid level low seems to linger over the eastern seaboard and is not anticipated to push further southward during the next several days. However, the low may help in bringing slightly cooler temps aloft over the Florida peninsula, which could enhance the overall instability and thunderstorm activity. Latest MFL sounding depicts plenty of deep moisture available across the area with PWAT values over 2 inches, temps around -6 C. But with a prevailing light easterly flow pattern in place, expect most of the significant convective activity to develop along seabreeze boundaries. For today, expect a generally quiet morning weatherwise followed by a fairly active afternoon and early evening. POPS have been adjusted to increase the likely coverage across most of the interior portions of South Florida, and high- end scattered elsewhere. A similar weather pattern should continue through the short term, although thunderstorm activity will decrease a little by Thursday as the aforementioned low gradually weakens and allows for a warming trend in temps aloft. Best chances for thunderstorms will be during the afternoon and early evening hours. Long term (Friday-Monday)...models remain in fair agreement for the long range forecast, keeping a generally light easterly flow across the area through early next week, and with daytime heating/sea seabreeze boundaries providing the main driving mechanism for afternoon/early evening convection. Best chances of rain and thunderstorms will remain over interior and Gulf coast areas. However, a few strong cells are possible over the Atlantic metro areas during the early afternoon hours as sea breezes push inland. Temperatures will remain near seasonal normals. MARINE...winds over the coastal waters are expected to remain mainly from the east southeast at 10 knots or less over the next several days with seas 3 feet or less. Only exception will be around any thunderstorm that forms, which will generate brief periods of rough seas and gusty winds. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 90 75 91 77 / 50 50 40 30 Fort Lauderdale 90 77 90 78 / 50 40 40 40 Miami 91 77 91 78 / 50 40 40 30 Naples 90 77 90 76 / 20 10 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...13 UPDATE...13
Hazardous weather outlook, Sep 20, 8:53 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 853 AM EDT TUE SEP 20 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 853 AM EDT TUE SEP 20 2016 ...THUNDERSTORMS POSSIBLE FOR SOUTH FLORIDA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST DURING THE AFTERNOON AND EARLY EVENING HOURS, WITH THE BEST COVERAGE OVER THE INTERIOR AND ATLANTIC COASTAL AREAS. THE PRIMARY THREAT WILL BE LIGHTNING. WIND: THUNDERSTORM WIND GUSTS OF UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. FLOODING: HEAVY RAIN COULD PRODUCE URBAN STREET FLOODING, ESPECIALLY IN LOW LYING AND POORLY DRAINED AREAS. WATERSPOUTS: THERE IS A SLIGHT CHANCE OF WATERSPOUTS ACROSS ALL SOUTH FLORIDA WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING, ESPECIALLY OVER INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 20, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT TUE SEP 20 2016 FLZ072-074-172-173-201800- COASTAL MIAMI DADE COUNTY FL-COASTAL BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL- 113 PM EDT TUE SEP 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN BROWARD COUNTY UNTIL 200 PM EDT... * AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER OJUS...OR OVER HALLANDALE. THIS STORM WAS NEARLY STATIONARY. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... PEMBROKE PINES...HOLLYWOOD...MIRAMAR...MIAMI GARDENS... HALLANDALE...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...DANIA BEACH...SUNNY ISLES BEACH...WEST PARK...SUN LIFE STADIUM...OJUS... GOLDEN GLADES...PEMBROKE PARK...GOLDEN BEACH...IVES ESTATES AND HOLLYWOOD DOWNTOWN. LAT...LON 2604 8022 2604 8011 2591 8010 2592 8024 TIME...MOT...LOC 1713Z 319DEG 1KT 2598 8016 SI
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:20 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| Sep 20, 1:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Sep 20, 1:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 38 min |
| Sep 20, 2:00 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| Sep 20, 2:05 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 55 min |
| Sep 20, 2:10 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Sep 20, 2:38 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Sep 20, 3:09 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Sep 20, 3:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.